Results 1 to 6 of 6

Thread: which of these prescriptions/OTC meds are potential problems?

  1. #1
    Junior Member
    Join Date
    Mar 2010
    Posts
    1

    Default which of these prescriptions/OTC meds are potential problems?

    Hi all, I'm curious which of these meds and supplements do you think might aggravate mild rosacea symptoms?

    GABA, Lysine, Arginine
    Creatine
    biweekly testosterone injections
    multivitamin
    ibuprofen
    coffee
    saw palmetto

  2. #2
    Senior Member mutantfrog's Avatar
    Join Date
    Nov 2008
    Location
    Washington, DC
    Posts
    166

    Default

    well...everyone is different of course.
    Some I'm not sure of but these I would think would cause flares:

    Testosterone
    multivitamin (depending on what formulations it uses - what you are sensitive to, etc - example, I cant tolerate Niacin among other things - I *always* flush with a MV).
    ibuprofen - makes some people flush. ibuprofen and asprin both give me hive like P&Ps
    coffee - makes many rosaceans flush. Not sure if it's the heat or the caffeine or both. For me, it's the amount of caffeine at one time as well as the heat.

    Hope that is helpful.

    a question though - why are you taking testosterone and saw palmetto at once? saw palmetto - at least for women - is given to help BLOCK testosterone and it's effects. I have PCOS and was told it's commonly recommended to women along with propecia, spironolactone and a few others.

  3. #3
    Junior Member
    Join Date
    Mar 2010
    Location
    Virginia
    Posts
    27

    Default Ibuprofen

    The first allergist that I saw three years strongly recommended that I never take another Advil or aspirin again, and I'm certainly better rosacea-wise than I was three years ago, and I have transitioned 100% to Tylenol as he suggested for the occasional ache or pain, so it appears that ibuprofen may be a recognized trigger for we rosaceans?

  4. #4
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default

    Quote Originally Posted by Debbee View Post
    The first allergist that I saw three years strongly recommended that I never take another Advil or aspirin again, and I'm certainly better rosacea-wise than I was three years ago, and I have transitioned 100% to Tylenol as he suggested for the occasional ache or pain, so it appears that ibuprofen may be a recognized trigger for we rosaceans?
    Interesting as I would have thought the opposite. Ibuprofen is an anti-inflammatory.
    Also, aspirin is actually recommended by some doctors as a treatment for rosaceans. Just goes to show how unique and different this disease can be for each person.

  5. #5
    Senior Member
    Join Date
    Oct 2005
    Posts
    429

    Default

    Arginine is a problem. It's a vasodilator used as an over the counter Viagra. It may well make you flush.

    Aspirin is a problem for SOME. Recommend you follow a strict diet for a week or two, then add in an aspirin a day. If your face is worse, you may be salicylate sensitive, google it. I can't eat peanuts or almonds either because they, too, are high in salicylates.

    Salicylates are made by plants, some plants are full of them, and some people react badly to them.

  6. #6
    Senior Member
    Join Date
    Aug 2006
    Location
    USA
    Posts
    815

    Default

    funny but I have been suspecting coffee as a problem for me.....I only have 1 cup a day of 1/2caffine but I notice a change after having it (at least I think I do LOL)....geez this would really stink to not drink coffee BUT I do believe I will wean off of my 1/2caf this coming week totally......wonder if decaf is a better choice for me?? or maybe no coffee?? geez that would stink

    As far as those things listed sounds like your a body builder....and I found all those amino acids bothered my rosacea alot.

    Advil.....I simply have to use it once per month (a ladies thing) as tylenol doesn't block the "root" of the problem....production of prostatgladins (sp?)....and I would agree that it may cause rosacea to worsen during it's use....I believe I have noticed this myself but I have no alternative that actually works.....thankfully I only take 800mg's every 6 hrs for 1-2 days and then I can manage.
    Dx 1998

Similar Threads

  1. Potential cure?
    By Ants in forum General rosacea questions
    Replies: 12
    Last Post: 24th August 2016, 05:02 AM
  2. Walmart $4 prescriptions
    By Brady Barrows in forum Prescription medications
    Replies: 4
    Last Post: 6th May 2008, 07:46 PM
  3. ?'s about new prescriptions
    By swimbabyswim in forum Prescription medications
    Replies: 1
    Last Post: 19th April 2006, 07:25 PM
  4. What have you tried on your face? (no prescriptions/meds)
    By -ToadStooL- in forum Topical and oral products (non-prescription)
    Replies: 2
    Last Post: 19th March 2006, 04:51 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •